# SDR 2012FA0000213

- Difficulty date: April 19, 2012
- Submitted: April 19, 2012
- Operation: General aviation
- Aircraft: N961TP
- Make and model: Cessna 208B
- Aircraft serial: 208B1008
- Aircraft time: 1,550 hours, 1,000 cycles
- System (JASC): 3397 · Light System Wiring
- Part: Transistor
- Part number: 2N6576
- Condition: Misinstalled
- Location: Dimmer
- Part time: 1,550 hours
- Component: Dimming
- Component part number: 15703011
- Stage of operation: NR
- How discovered: 9
- Nature of condition: W
- Precautionary procedure: O

## Discrepancy

DURING LIGHTING SYS INSPECTION, FOUND PANEL LIGHTS FOR CIRCUIT BREAKERS & SWITCHES INOPERATIVE.  TROUBLESHOOTING FOUND A DEFECTIVE DRIVE TRANSISTOR IN DIMMER CIRCUIT.   DRIVE TRANSISTOR INSPECTED & TESTED.  TRANSISTOR FOUND TO HAVE A BASE TO EMITTER OPEN.   FOUND ALL TRANSISTORS TO BE IMPROPERLY MOUNTED ON HEATSINK.  INSULATORS PREVENTED DRIVE TRANSISTOR FROM MOUNTING ON HEAT SINK PROPERLY CREATING EXCESSIVE HEAT BUILDUP IN TRANSISTOR.  REPAIRED AND CIRCUITS WERE TESTED & HEAT CONDUCTION TO HEAT SINK VERIFIED.
